MAUDE Adverse Event Report: COVIDIEN LIFSHLD 3ML 18X1 R.BLT; NEEDLE, HYPODERMIC, SINGLE LUMEN

COVIDIEN LIFSHLD 3ML 18X1 R.BLT; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number 8881202033
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The incident sample has been requested but to date has not been received for evaluation.  if the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.  as part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
The customer reported that when they pulled the needle to get the drug from the vial, some part of the rubber top went into the syringe.There was no patient injury reported.
 
Event or Problem Description
The customer reported that when they pulled the needle to get the drug from the vial, some part of the rubber top went into the syringe.There was no patient injury reported.Additional information provided on july 12, 2021 stated that the drug being used was solumedrol and a portion of the orange colored rubber vial top was cored out by the access needle and drawn up into the syringe along with the medication.
 
Additional Manufacturer Narrative
Section b5 has been updated to include additional event information provided by the reporter.Also, section h6 has been updated to reflect device discarded.
 
Additional Manufacturer Narrative
A review of the device history (dhr) record did not identify any manufacturing or inspection anomalies.A review of maintenance records, both corrective and preventive and calibration records were reviewed and there were no issues related to the reported condition.All scheduled maintenance and calibration activities were completed.There were no samples provided with the complaint, but according to the bill of material and design of the needle, the correct cannula was used for this product.The cannula used for this product could possibly damage the cannula and/or the rubber stopper when using a round blunt cannula.Based on the complaint description, the user did use the incorrect needle to fill up the syringe as this is not a blunt fill/beveled needle.Blunt fill/beveled needles by design have a 40o angle which reduces coring when penetrating the cannula through the rubber stopper of the vial.The cardinal health market website incorrectly recommended round blunt needle only as a substitute for the bd blunt fill needle 18g x 1¿ to customers.Prior to a lot¿s release, the lot must be deemed acceptable, passing inspections that are based on a valid sampling plan.Inspectors routinely examine a statistical sample both physically and visually.Specifically, samples are inspected for particulate or extraneous matter in the fluid path or damaged components.The lot met the acceptance criteria and was released.A corporate corrective/preventative action (capa) was issued to further investigate the reported issue and implement corrective/preventive actions.This information will be utilized for trending purposes to determine the need for further corrective actions.

Brand Name
LIFSHLD 3ML 18X1 R.BLT
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
COVIDIEN
2010 east international speedw
deland FL 32724
MDR Report Key12150855
Report Number1017768-2021-00958
Device Sequence Number3800554
Product Code FMI
UDI-Device Identifier10884521082908
UDI-Public10884521082908
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8881202033
Device Catalogue Number8881202033
Device Lot Number817633
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/08/2021
Supplement Date Received by Manufacturer07/08/2021
07/08/2021
Initial Report FDA Received Date07/12/2021
Supplement Report FDA Received Date07/12/2021
09/20/2021
Patient Sequence Number1